MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ RESTOR SINGLEPIECE IOL; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ RESTOR SINGLEPIECE IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number SN6AD1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 05/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A non health care professional reported following an intraocular lens implant procedure, the patient experienced double vision, unhappy with quality of vision and refractive outcome.The lens was later exchanged in a secondary procedure.There was no patient harm and the patient was not hospitalized.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution and blood are dried on the lens.The lens is cut into two pieces, typical of insertion and removal from the eye.Marks are observed on both pieces of the lens that are in the shape of a surgical instrument used to grasp the lens.A power and resolution inspection could not be conducted due to extensive damage.Product history records were reviewed and the documentation indicated the product met release criteria.There have been no other complaints reported in the lot number.The root cause cannot be determined.A power and resolution inspection could not be conducted due to extensive damage.A non health care professional reported explant due to double vision, unhappy with quality of vision and refractive outcome.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ RESTOR SINGLEPIECE IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15650676
Report Number1119421-2022-02251
Device Sequence Number20324854
Product Code MFK
UDI-Device Identifier00380652241724
UDI-Public00380652241724
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberSN6AD1
Device Lot Number12281719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer10/25/2022
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date11/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2014
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale